Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 4, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 26, 2016, 3:23 PM PST for Union County, Oregon. It took effect at Jan 26, 2016, 10:00 PM PST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2016, 3:23 PM PST (23:23 UTC)
- In effect from
- Jan 26, 2016, 10:00 PM PST
- Expired
- Jan 28, 2016, 6:00 PM PST
- In force
- 44 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225 WWUS76 KPDT 262323 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 323 PM PST TUE JAN 26 2016 ...VERY WINDY IN THE GRANDE RONDE VALLEY... ...STAGNANT AIR CONDITIONS ACROSS THE YAKIMA AND KITTITAS VALLEYS... .PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY WILL BE STRONG ENOUGH TO CAUSE BREEZY TO LOCALLY VERY WINDY CONDITIONS THROUGH WEDNESDAY. THESE GRADIENTS WILL TIGHTEN FURTHER WEDNESDAY NIGHT INTO THURSDAY DUE TO THE APPROACH OF A STRONG PACIFIC STORM. AS A RESULT...WINDY TO VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS THE ENTIRE VALLEY. LOW LEVEL INVERSIONS OVER THE YAKIMA AND KITTITAS VALLEYS WILL PERSIST THROUGH THURSDAY MORNING. THUS LIMITED MIXING OF THE AIR BELOW THE INVERSIONS WILL RESULT IN A BUILD UP OF POLLUTANTS. ORZ049-270700- /O.NEW.KPDT.WI.Y.0004.160127T0600Z-160129T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 323 PM PST TUE JAN 26 2016 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST THURSDAY. * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END OF THE VALLEY TONIGHT THROUGH WEDNESDAY. THE STRONGEST WINDS WILL OCCUR LATE WEDNESDAY NIGHT INTO THURSDAY...AND AFFECT A LARGER PORTION OF THE VALLEY. * IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ026-027-270700- /O.CON.KPDT.AS.Y.0003.000000T0000Z-160128T2000Z/ KITTITAS VALLEY-YAKIMA VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA 323 PM PST TUE JAN 26 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL BE POSSIBLE AS A TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTANTS NEAR THE SURFACE. * TIMING...INVERSIONS WILL PERSIST AND STRENGTHEN THROUGH WEDNESDAY NIGHT. THE INVERSIONS WILL BEGIN TO WEAKEN THURSDAY MORNING...THEN DISSIPATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA && $$
7 follow-up statements
082 WWUS76 KPDT 270602 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1002 PM PST TUE JAN 26 2016 ...VERY WINDY IN THE GRANDE RONDE VALLEY... ...STAGNANT AIR CONDITIONS ACROSS THE YAKIMA AND KITTITAS VALLEYS... .PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY WILL BE STRONG ENOUGH TO CAUSE BREEZY TO LOCALLY VERY WINDY CONDITIONS THROUGH WEDNESDAY. THESE GRADIENTS WILL TIGHTEN FURTHER WEDNESDAY NIGHT INTO THURSDAY DUE TO THE APPROACH OF A STRONG PACIFIC STORM. AS A RESULT...WINDY TO VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS THE ENTIRE VALLEY. LOW LEVEL INVERSIONS OVER THE YAKIMA AND KITTITAS VALLEYS WILL PERSIST THROUGH THURSDAY MORNING. THUS LIMITED MIXING OF THE AIR BELOW THE INVERSIONS WILL RESULT IN A BUILD UP OF POLLUTANTS. ORZ049-280000- /O.CON.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 1002 PM PST TUE JAN 26 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END OF THE VALLEY TONIGHT THROUGH WEDNESDAY. THE STRONGEST WINDS WILL OCCUR LATE WEDNESDAY NIGHT INTO THURSDAY...AND AFFECT A LARGER PORTION OF THE VALLEY. * IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE VEHICLES DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ026-027-280000- /O.CON.KPDT.AS.Y.0003.000000T0000Z-160128T2000Z/ KITTITAS VALLEY-YAKIMA VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA 1002 PM PST TUE JAN 26 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL BE POSSIBLE AS A TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTANTS NEAR THE SURFACE. * TIMING...INVERSIONS WILL PERSIST AND STRENGTHEN THROUGH WEDNESDAY NIGHT. THE INVERSIONS WILL BEGIN TO WEAKEN THURSDAY MORNING...THEN DISSIPATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA && $$
000 WWUS76 KPDT 271242 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 442 AM PST WED JAN 27 2016 ...VERY WINDY IN THE GRANDE RONDE VALLEY... ...STAGNANT AIR CONDITIONS ACROSS THE YAKIMA AND KITTITAS VALLEYS... .PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY WILL BE STRONG ENOUGH TO CAUSE LOCALLY VERY WINDY CONDITIONS THROUGH EARLY THURSDAY EVENING. THESE GRADIENTS WILL TIGHTEN FURTHER TONIGHT INTO THURSDAY DUE TO THE APPROACH OF A STRONG PACIFIC STORM. AS A RESULT...WINDY TO VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS THE ENTIRE VALLEY. LOW LEVEL INVERSIONS OVER THE YAKIMA AND KITTITAS VALLEYS WILL PERSIST THROUGH THURSDAY MORNING. THUS LIMITED MIXING OF THE AIR BELOW THE INVERSIONS WILL RESULT IN A BUILD UP OF POLLUTANTS. ORZ049-272300- /O.CON.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 442 AM PST WED JAN 27 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END OF THE VALLEY TODAY. THE STRONGEST WINDS WILL OCCUR LATE TONIGHT INTO THURSDAY...AND AFFECT A LARGER PORTION OF THE VALLEY. * IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE VEHICLES VERY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ026-027-272300- /O.CON.KPDT.AS.Y.0003.000000T0000Z-160128T2000Z/ KITTITAS VALLEY-YAKIMA VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA 442 AM PST WED JAN 27 2016 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL BE POSSIBLE AS A TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP POLLUTANTS NEAR THE SURFACE. * TIMING...INVERSIONS WILL PERSIST AND STRENGTHEN THROUGH TONIGHT. THE INVERSIONS WILL BEGIN TO WEAKEN THURSDAY MORNING...THEN DISSIPATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA && $$
720 WWUS76 KPDT 271644 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 844 AM PST WED JAN 27 2016 ...VERY WINDY IN THE GRANDE RONDE VALLEY... .PRESSURE GRADIENTS WILL TIGHTEN FURTHER TONIGHT AND THURSDAY DUE TO THE APPROACH OF A STRONG PACIFIC STORM. AS A RESULT WINDY TO VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS BUT ESPECIALLY IN THE SOUTHERN PORTION OF THE VALLEY. WAZ026-027-271745- /O.CAN.KPDT.AS.Y.0003.000000T0000Z-160128T2000Z/ KITTITAS VALLEY-YAKIMA VALLEY- 844 AM PST WED JAN 27 2016 ...AIR STAGNATION ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE AIR STAGNATION ADVISORY. $$ ORZ049-280045- /O.CON.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 844 AM PST WED JAN 27 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END OF THE VALLEY. THE STRONGEST WINDS WILL OCCUR TONIGHT INTO THURSDAY. * IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE VEHICLES VERY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
910 WWUS76 KPDT 272259 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 259 PM PST WED JAN 27 2016 ...VERY WINDY IN THE GRANDE RONDE VALLEY... .PRESSURE GRADIENTS WILL TIGHTEN FURTHER TONIGHT AND THURSDAY DUE TO THE APPROACH OF A STRONG PACIFIC STORM. AS A RESULT WINDY TO VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS BUT ESPECIALLY IN THE SOUTHERN PORTION OF THE VALLEY. ORZ049-280700- /O.CON.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 259 PM PST WED JAN 27 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END OF THE VALLEY. THE STRONGEST WINDS WILL OCCUR TONIGHT INTO THURSDAY. * IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE VEHICLES VERY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
327 WWUS76 KPDT 280636 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1036 PM PST WED JAN 27 2016 ...VERY WINDY IN THE GRANDE RONDE VALLEY... .PRESSURE GRADIENTS WILL TIGHTEN FURTHER TONIGHT AND THURSDAY DUE TO THE APPROACH OF A STRONG PACIFIC STORM. AS A RESULT WINDY TO VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS BUT ESPECIALLY IN THE SOUTHERN PORTION OF THE VALLEY. ORZ049-281800- /O.CON.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 1036 PM PST WED JAN 27 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END OF THE VALLEY. THE STRONGEST WINDS WILL OCCUR TONIGHT INTO THURSDAY. * IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE VEHICLES VERY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
553 WWUS76 KPDT 281447 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 647 AM PST THU JAN 28 2016 ...VERY WINDY IN THE GRANDE RONDE VALLEY... .PRESSURE GRADIENTS WILL BE TIGHT TODAY DUE TO THE APPROACH OF A STRONG PACIFIC STORM. AS A RESULT WINDY TO VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS BUT ESPECIALLY IN THE SOUTHERN PORTION OF THE VALLEY. ORZ049-290200- /O.CON.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 647 AM PST THU JAN 28 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...STRONG WINDS WILL OCCUR AT TIMES ACROSS THE SOUTH END OF THE VALLEY. * IMPACTS...STRONG WINDS CAN MAKE CONTROL OF HIGH PROFILE VEHICLES VERY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
513 WWUS76 KPDT 290139 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 539 PM PST THU JAN 28 2016 ORZ049-290245- /O.EXP.KPDT.WI.Y.0004.000000T0000Z-160129T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 539 PM PST THU JAN 28 2016 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... THE WINDS ACROSS THE AREA HAD DECREASED. ALTHOUGH BRIEF WIND GUSTS TO 40 MPH ARE STILL POSSIBLE THIS EVENING IN LADD CANYON...THE THREAT FOR ADVISORY LEVEL WINDS HAD DIMINSHED AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 26, 2:50 PM PST, 33 minutes earlier.
Area forecast discussion, Jan 26, 2:50 PM PST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PST TUE JAN 26 2016
.SHORT TERM...TONIGHT THROUGH THURSDAY...A WEAK DISTURBANCE WILL
CONTINUE TO MOVE ACROSS THE REGION THIS EVENING. THIS DISTURBANCE
WILL CREATE VARYING CHANCES OF LIGHT PRECIP ACROSS OUR AREA TONIGHT.
LOW LEVEL INVERSIONS WILL REMAIN OVER THE COLUMBIA BASIN AND THE
ADJACENT VALLEYS WITH THE DEVELOPMENT OF FOG POSSIBLE. ANY FOG
SHOULD NOT BE WIDESPREAD. ANOTHER WEAK WAVE WILL THEN SWING
NORTHEAST ACROSS THE REGION WEDNESDAY BRINGING SOME MORE LIGHT
PRECIP TO THE EASTERN MOUNTAIN ZONES. MEANWHILE PRECIP WILL CONTINUE
INTO MOVE INTO THE WASHINGTON CASCADE EAST SLOPES, AND THE KITTITAS
AND YAKIMA VALLEYS. A STRONG PACIFIC SYSTEM WILL APPROACH THE PACNW
WEDNESDAY NIGHT AND CROSS THE REGION ON THURSDAY. THIS SYSTEM WILL
SPREAD DECENT AMOUNTS OF PRECIP ACROSS MUCH OF THE REGION,
ESPECIALLY ON THURSDAY. SNOW LEVELS WILL REMAIN HIGH THROUGHOUT THE
PASSAGE OF THIS SYSTEM. WINDS MAY BECOME STRONG ALONG THE FOOT OF
THE NORTHERN BLUE MOUNTAINS AHEAD OF THE SYSTEM'S COLD FRONT LATE
WEDNESDAY NIGHT INTO THURSDAY MORNING. BREEZY WINDS WILL OCCUR
BEHIND THE COLD FRONT THURSDAY AFTERNOON, BRINGING AN END TO THE AIR
STAGNATION ADVISORIES IN THE YAKIMA AND KITTITAS VALLEYS.
WINDS HAVE BEEN LOCALLY BREEZY IN THE GRANDE RONDE VALLEY TODAY.
THESE WINDS WILL GRADUALLY INCREASE TONIGHT INTO WEDNESDAY MORNING,
REACHING SUSTAINED SPEEDS OF 15 TO 35 MPH WITH HIGHER GUSTS. THESE
WINDS SHOULD DECREASE SOME WEDNESDAY AFTERNOON, THEN INCREASE AGAIN
WEDNESDAY NIGHT. BY LATE WEDNESDAY NIGHT AND THURSDAY MORNING WINDS
IN THE GRANDE RONDE VALLEY WILL BE STRONG, RUNNING 25 TO 40 MPH WITH
GUSTS OF 30 TO 50 MPH DUE TO THE APPROACH OF THE STRONG PACIFIC
SYSTEM. BECAUSE WINDS IN THE GRANDE RONDE VALLEY WILL BE STRONG AT
TIMES OVER THE NEXT COUPLE OF DAYS, WILL ISSUE A WIND ADVISORY WITH
THIS PACKAGE. 90
.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY AFTERNOON...PROGRESSIVE
FLOW PATTERN IN MID/UPPER LEVELS THROUGH THE PERIOD. THURSDAY
EVENING A STRONG MID/UPPER LEVEL SHORT WAVE SWEEPS A COLD FRONT
ACROSS FORECAST AREA. OVERNIGHT POPS DECREASE TO CHANCE CATEGORY IN
THE LOWER COLUMBIA BASIN AND THE KITTITAS AND YAKIMA VALLEYS DUE TO
A FAST MOVING MIGRATORY MID/UPPER LEVEL RIDGE OF HIGH PRESSURE
PRODUCING SINKING MOTION IN COMBINATION WITH WESTERLY FLOW ALOFT
PRODUCING DOWNSLOPE WINDS EAST OF THE WASHINGTON CASCADES. FRIDAY A
STRONG UPSTREAM MID/UPPER LEVEL TROUGH BRINGS A WARM FRONT AND
ATTENDANT RAIN AND HIGH MOUNTAIN SNOW INTO THE INTERIOR PACIFIC
NORTHWEST FOR RAIN LIKELY IN THE MORNING, THEN A FAST MOVING COLD
FRONT MOVES QUICKLY THROUGH THE REGION FRIDAY AFTERNOON FOR MORE
RAIN AND MO0UNTAIN SNOW. SNOW LEVELS WILL BE 4500-5500 FEET IN THE
MORNING LOWERING TO 4000 -5000 FEET FRIDAY AFTERNOON. FRIDAY NIGHT
AND SATURDAY THE FLOW ALOFT WILL BE WESTERLY, WHICH WILL PRODUCE
DOWNSLOPE WINDS EAST OF THE CASCADES AND MAINLY DRY CONDITIONS IN
THE LOWER COLUMBIA BASIN, THE KITTITAS AND YAKIMA VALLEYS, AND IN
CENTRAL AND NORTH CENTRAL OREGON. HOWEVER, HAVE A CHANCE OF
OROGRAPHIC LIFT SNOW SHOWERS IN THE MOUNTAINS FRIDAY NIGHT AND
SATURDAY. SATURDAY NIGHT AND SUNDAY AN UPPER LEVEL TROUGH DIGS SOUTH
OFF THE COAST TOWARD CALIFORNIA TAKING DYNAMIC LIFT INTO CALIFORNIA
SO THIS SYSTEM WILL MAINLY IMPACT CALIFORNIA AND WESTERN OREGON.
HAVE A LOW CHANCE OF MOUNTAIN SNOW SHOWERS FOR SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON. POLAN
SUNDAY NIGHT THROUGH TUESDAY...A BROAD TROUGH WILL STRETCH FROM
WASHINGTON TO CALIFORNIA AND SHIFT SLOWLY EAST SUNDAY NIGHT AND
MONDAY. THIS WILL BRING SNOW SHOWERS...OCCASIONALLY MIXED WITH RAIN
IN THE LOWER COLUMBIA BASIN...TO THE AREA WITH SNOW LEVELS FALLING
TO LESS THAN 1000 FEET. ISOLATED TO SCATTERED SHOWERS WILL CONTINUE
IN THE CASCADES...NORTHEAST OREGON MOUNTAINS...AND THE DESCHUTES
PLATEAU TUESDAY DUE TO OROGRAPHIC LIFT AND EMBEDDED SHORTWAVES IN A
NORTHWEST FLOW ALOFT. COONFIELD
&&
.AVIATION...18Z TAFS...INCREASING MID AND HIGH LEVEL CLOUDS TODAY AS
A WEAK COLD FRONT APPROACHES. FOG HAS BEGUN THINNING AT KALW THIS
MORNING WITH LOW STRATUS CLOUDS PRODUCING MVFR CONDITIONS AT KPSC
AND KYKM. A FRONTAL BOUNDARY WILL BRING INCREASING CHANCES OF RAIN
THIS AFTERNOON AND EVENING. FOG WILL LIKELY RETURN ON WEDNESDAY
MORNING. WINDS WILL REMAIN LIGHT AT 5-10 KTS WITH WIND DIRECTION
BECOMING DRAINAGE THIS EVENING. POLAN
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 34 48 38 53 / 20 10 10 80
ALW 35 47 40 54 / 30 10 10 80
PSC 35 47 38 54 / 30 10 20 60
YKM 34 44 37 50 / 30 20 40 60
HRI 34 48 38 54 / 20 10 10 60
ELN 32 41 35 44 / 40 20 60 60
RDM 33 52 40 53 / 20 10 20 70
LGD 35 47 39 47 / 20 20 10 70
GCD 34 47 37 46 / 20 20 10 60
DLS 39 50 43 52 / 20 10 50 80
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 10 PM THIS EVENING TO 6 PM PST THURSDAY FOR
ORZ049.
WA...AIR STAGNATION ADVISORY UNTIL NOON PST THURSDAY FOR WAZ026-027.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/99/76/99Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.